Alert archive / Oregon / High Wind Warnings in 2010

High Wind Warning 28, NWS Medford, OR

May 18, 2010Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at May 18, 2010, 2:02 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at May 19, 2010, 10:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2010, 2:02 PM PDT (21:02 UTC)
In effect from
May 19, 2010, 10:00 AM PDT
Expired
May 19, 2010, 2:40 PM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WWUS76 KMFR 182102
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
202 PM PDT TUE MAY 18 2010

...AN UNUSUALLY STRONG LATE SEASON STORM WILL STRONG WINDS TO THE
   COAST WEDNESDAY...

.A STRONG LATE SEASON COLD FRONT WILL MOVE ONSHORE EARLY WEDNESDAY
AFTERNOON. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE
FRONT...SHIFTING TO SOUTHWEST AFTER THE FRONT MOVES THROUGH. WINDS
WILL DIMINISH WEDNESDAY NIGHT. 

ORZ021-022-190515-
/O.UPG.KMFR.HW.A.0013.100519T1700Z-100520T0200Z/
/O.NEW.KMFR.HW.W.0028.100519T1700Z-100520T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
202 PM PDT TUE MAY 18 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING.

* WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH. THE
  STRONGEST WINDS WILL BE NEAR THE HEADLANDS.

* IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY US101
  WILL BE IMPACTED BY THIS SYSTEM. NEWLY LEAFED TREES MAY BE MORE
  VULNERABLE TO TIPPING AND LOSS OF BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-190515-
/O.NEW.KMFR.WI.Y.0025.100519T1500Z-100520T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
202 PM PDT TUE MAY 18 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. 

* TIMING: WINDS WILL INCREASE EARLY WEDNESDAY AND DIMINISH BY
  WEDNESDAY EVENING.

* SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE
  STRONGEST WINDS WILL BE NEAR WEED.

* IMPACTS: I-5 WILL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ030-031-190515-
/O.NEW.KMFR.WI.Y.0025.100519T2100Z-100520T0900Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
202 PM PDT TUE MAY 18 2010

...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT
THURSDAY. 

* TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON AND DIMINISH
  LATE WEDNESDAY NIGHT. 

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE
  STRONGEST WINDS WILL BE NEAR SUMMER LAKE.  

* IMPACTS: HIGHWAYS US395...US20...OR140...CA299...AND CA139 WILL
  ALL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
4 follow-up statements
757 
WWUS76 KMFR 190504
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1004 PM PDT TUE MAY 18 2010

...AN UNUSUALLY STRONG LATE SEASON STORM WILL GENERATE STRONG
WINDS AT THE COAST WEDNESDAY...

.A STRONG LATE SEASON COLD FRONT WILL MOVE ONSHORE EARLY
WEDNESDAY AFTERNOON. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE
FRONT...SHIFTING TO SOUTHWEST AFTER THE FRONT MOVES THROUGH.
WINDS WILL DIMINISH WEDNESDAY NIGHT.

ORZ021-022-191315-
/O.CON.KMFR.HW.W.0028.100519T1700Z-100520T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1004 PM PDT TUE MAY 18 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PDT
WEDNESDAY. 

* TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING.

* WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH. THE 
  STRONGEST WINDS WILL BE NEAR THE HEADLANDS. 

* IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY US101 
  WILL BE IMPACTED BY THIS SYSTEM. NEWLY LEAFED TREES MAY BE 
  MORE VULNERABLE TO TIPPING AND LOSS OF BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-191315-
/O.CON.KMFR.WI.Y.0025.100519T1500Z-100520T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1004 PM PDT TUE MAY 18 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT
WEDNESDAY. 

* TIMING: WINDS WILL INCREASE EARLY WEDNESDAY AND DIMINISH BY 
  WEDNESDAY EVENING. 

* SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. 
  THE STRONGEST WINDS WILL BE NEAR WEED. 

* IMPACTS: I-5 WILL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ030-031-191315-
/O.CON.KMFR.WI.Y.0025.100519T2100Z-100520T0900Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
1004 PM PDT TUE MAY 18 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM
PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT
THURSDAY. 

* TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON AND DIMINISH 
  LATE WEDNESDAY NIGHT. 

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE 
  STRONGEST WINDS WILL BE NEAR SUMMER LAKE. 

* IMPACTS: HIGHWAYS US395...US20...OR140...CA299...AND CA139 
  WILL ALL BE IMPACTED BY THIS SYSTEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
938 
WWUS76 KMFR 191006
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
306 AM PDT WED MAY 19 2010


ORZ021-022-192215-
/O.CON.KMFR.HW.W.0028.100519T1700Z-100520T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
306 AM PDT WED MAY 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PDT THIS EVENING. 

* TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING.

* WINDS: SOUTH WINDS OF 40 MPH WITH GUSTS TO AROUND 60 MPH.
  STRONGER WINDS ARE LIKELY ON THE HEADLANDS.

* IMPACTS: COASTAL COMMUNITIES AND TRAFFIC ALONG HIGHWAY US101
  WILL BE IMPACTED BY THIS SYSTEM. NEWLY LEAFED TREES MAY BE MORE
  VULNERABLE TO TIPPING AND LOSS OF BRANCHES. THE STRONGEST WINDS
  WILL BE FROM GOLD BEACH TO CAPE ARAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-192215-
/O.CON.KMFR.WI.Y.0025.100519T1500Z-100520T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
306 AM PDT WED MAY 19 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON. 

* TIMING: WINDS WILL INCREASE EARLY THIS MORNING AND DIMINISH BY
  WEDNESDAY EVENING.

* SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45
  MPH. THE STRONGEST WINDS WILL BE NEAR WEED.

* IMPACTS: I-5 WILL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ030-031-192215-
/O.CON.KMFR.WI.Y.0025.100519T2100Z-100520T0900Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
306 AM PDT WED MAY 19 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT THURSDAY. 

* TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON AND DIMINISH 
  LATE WEDNESDAY NIGHT. 

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE 
  STRONGEST WINDS WILL BE NEAR SUMMER LAKE. 

* IMPACTS: HIGHWAYS US395...US20...OR140...CA299...AND CA139 
  WILL ALL BE IMPACTED BY THIS SYSTEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
SVEN
416 
WWUS76 KMFR 192108
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
208 PM PDT WED MAY 19 2010

ORZ021-022-192215-
/O.CAN.KMFR.HW.W.0028.000000T0000Z-100520T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
208 PM PDT WED MAY 19 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS MOVED THROUGH THE AREA. GUSTY SOUTHWEST TO WEST
WINDS WILL STILL BE LIKELY THROUGH THE EARLY EVENING HOURS.

$$

ORZ026-200000-
/O.EXA.KMFR.WI.Y.0025.000000T0000Z-100520T0000Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
208 PM PDT WED MAY 19 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* TIMING: SOUTHWEST WINDS WILL PEAK THIS AFTERNOON AND DIMINISH
  BY EARLY EVENING.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: INTERSTATE 5 WILL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-200000-
/O.CON.KMFR.WI.Y.0025.000000T0000Z-100520T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
208 PM PDT WED MAY 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* TIMING: SOUTH WINDS WILL PEAK THIS AFTERNOON AND DIMINISH BY
  EARLY EVENING.

* WINDS: SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS IN
  EXCESS OF 45 MPH. THE STRONGEST WINDS WILL BE NEAR WEED.

* IMPACTS: INTERSTATE 5 WILL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ030-031-200000-
/O.CON.KMFR.WI.Y.0025.000000T0000Z-100520T0900Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
208 PM PDT WED MAY 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. 

* TIMING: SOUTHWEST WINDS WILL PEAK THIS AFTERNOON AND DIMINISH
  LATE TONIGHT.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE 
  STRONGEST WINDS WILL BE NEAR SUMMER LAKE. 

* IMPACTS: HIGHWAYS US 395...US 20...OREGON 140...CALIFORNIA 299
  ...AND CALIFORNIA 139 WILL ALL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KS
129 
WWUS76 KMFR 192141 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
240 PM PDT WED MAY 19 2010

ORZ021-022-192245-
/O.CAN.KMFR.HW.W.0028.000000T0000Z-100520T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
240 PM PDT WED MAY 19 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS MOVED THROUGH THE AREA. GUSTY SOUTHWEST TO WEST
WINDS WILL STILL BE LIKELY THROUGH THE EARLY EVENING HOURS.

$$

ORZ026-200000-
/O.COR.KMFR.WI.Y.0025.000000T0000Z-100520T0000Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
240 PM PDT WED MAY 19 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* TIMING: SOUTHWEST WINDS WILL PEAK THIS AFTERNOON AND DIMINISH
  BY EARLY EVENING.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: INTERSTATE 5 WILL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-200000-
/O.CON.KMFR.WI.Y.0025.000000T0000Z-100520T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
240 PM PDT WED MAY 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* TIMING: SOUTH WINDS WILL PEAK THIS AFTERNOON AND DIMINISH BY
  EARLY EVENING.

* WINDS: SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS IN
  EXCESS OF 45 MPH. THE STRONGEST WINDS WILL BE NEAR WEED.

* IMPACTS: INTERSTATE 5 WILL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ030-031-200045-
/O.CON.KMFR.WI.Y.0025.000000T0000Z-100520T0900Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW
240 PM PDT WED MAY 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. 

* TIMING: SOUTHWEST WINDS WILL PEAK THIS AFTERNOON AND DIMINISH
  LATE TONIGHT.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE 
  STRONGEST WINDS WILL BE NEAR SUMMER LAKE. 

* IMPACTS: HIGHWAYS US 395...US 20...OREGON 140...CALIFORNIA 299
  ...AND CALIFORNIA 139 WILL ALL BE IMPACTED BY THIS SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at May 18, 1:01 PM PDT, 1 hour 1 minute earlier.

Area forecast discussion, May 18, 1:01 PM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
101 PM PDT TUE MAY 18 2010

.DISCUSSION...18/12Z NAM/GFS IN.

THE OVERALL WEATHER PATTERN FOR THE NEXT WEEK LOOKS MORE LIKE LATE
WINTER THAN MID-SPRING.

A SLOW PROGRESSIVE PATTERN WILL UNFOLD THROUGH THIS WEEK.
A LONG WAVE TROUGH NOW CENTERED AROUND 155W WILL DRIFT SLOWLY
EAST.

INITIALLY...SHORT WAVES ROTATING AROUND THE TROUGH ONTO THE WEST
COAST WILL DRIVE THE FLUCTUATIONS IN TEMPERATURE AND
PRECIPITATION. THE MODELS SHOW LOTS OF WEAK WAVES...WITH A SMALL
BUT STRONGER COUPLET MOVING THROUGH NORTHERN CALIFORNIA THIS
AFTERNOON AND EVENING. IT WILL MAKE FOR MORE SHOWER ACTIVITY...BUT
DON'T EXPECT ANY MORE THUNDERSTORMS AT THIS TIME...AT LEAST
THROUGH THURSDAY. TEMPERATURES WILL REMAIN BELOW NORMAL FOR THIS
TIME OF YEAR.

A MUCH STRONGER WAVE WILL MOVE ONSHORE WEDNESDAY EVENING AND IT
WILL PUSH A COLD FRONT ONSHORE AHEAD OF IT WEDNESDAY AFTERNOON.
THIS ONE WILL BE SIGNIFICANT FOR THIS TIME OF YEAR IN BOTH THE
WIND AND RAIN DEPARTMENT. A BRIEF SPATE OF GALE FORCE WINDS WILL
LIKELY ACCOMPANY THE FRONT AS IT MOVES ONSHORE...AND A HIGH WIND
WARNING WILL BE ISSUED FOR THE COAST DUE TO POSSIBLE BARRIER JET
FORMATION THERE. WIND ADVISORIES WILL ALSO BE ISSUED FOR THE
SHASTA VALLEY AND PORTIONS OF THE EAST SIDE.

THERE WILL BE QUITE A BIT OF RAIN FOR THIS TIME OF YEAR OVER MOST
OF THE WEST SIDE. THE HEAVIEST AMOUNTS...AS USUAL...WILL FALL
ALONG THE COAST AND COAST RANGE. THE SNOW LEVEL WILL DROP DOWN TO
NEAR 3000 FEET BEHIND THE FRONT. POST-FRONTAL SHOWERS WILL PERSIST
UNTIL YET ANOTHER WEAKER FRONT MOVES ONSHORE THURSDAY EVENING.
WINDS WILL NOT BE A FACTOR WITH THIS SYSTEM...BUT IT WILL BRING IN
ANOTHER ROUND OF STEADY PRECIPITATION. SNOW AMOUNTS WILL BE
SIGNIFICANT FOR THIS TIME OF YEAR...BUT BELOW ADVISORY AMOUNTS FOR
THE MOST PART. HIGH TEMPERATURES WILL REMAIN 10-15 DEGREES BELOW
NORMAL.

TOWARD THE END OF THE WEEK...THE LONG WAVE TROUGH ITSELF WILL BE
THE DOMINANT INFLUENCE FOR THE PACIFIC NORTHWEST WEATHER PICTURE.
IT WILL MOVE TO AROUND 135W THURSDAY. YESTERDAY THE MODEL
SOLUTIONS MOVED THE MAIN TROUGH OVER THE PACIFIC NORTHWEST FRIDAY
THROUGH MONDAY. NOW IT SHOWS THE TROUGH SPLITTING INTO TWO CENTERS
WHICH WILL FUJIWARI AROUND EACH OTHER OVER THE PACIFIC NORTHWEST
AND WESTERN CANADA FRIDAY THROUGH AT LEAST MONDAY.

THIS WILL MAKE FOR A COOL AND SHOWERY WEEKEND WITH LOWER THAN
NORMAL SNOW LEVELS. EVENTUALLY A RIDGE WILL BUILD BACK IN AND
TEMPERATURES WILL WARM BACK UP TO NORMAL VALUES...BUT THAT DOESN'T
LOOK LIKE IT WILL HAPPEN THROUGH AT LEAST NEXT TUESDAY.

&&

.AVIATION...AREAS OF MVFR CIGS WITH ISOLATED IFR CIGS/VSBYS WILL
CLEAR TO VFR LATER THIS AFTERNOON WITH HIGHER TERRAIN OBSCURED
FROM THE CASCADES WEST. AREAS OF MVFR CIGS WILL RETURN TO THE
COAST WEDNESDAY MORNING AND SPREAD INLAND TO THE CASCADES IN THE
AFTERNOON AS THE NEXT FRONT MOVES IN.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM TO 7 PM PDT WEDNESDAY FOR
        ORZ021-022.
     WIND ADVISORY FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY FOR
        ORZ030-031.

CA...WIND ADVISORY FROM 2 PM WEDNESDAY TO 2 AM PDT THURSDAY FOR
        CAZ085.
     WIND ADVISORY FROM 8 AM TO 5 PM PDT WEDNESDAY FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WARNING FROM 5 AM TO 5 PM PDT WEDNESDAY
        FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 5 AM WEDNESDAY TO 5 PM PDT THURSDAY
        FOR PZZ350-356-370-376.

15/01/03
Hazardous weather outlook, May 18, 6:15 AM PDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
615 AM PDT TUE MAY 18 2010

ORZ021-022-191600-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
615 AM PDT TUE MAY 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:15 AM PDTHigh Wind WatchMFRCoos, Curry, Douglas11 hr
May 18, 5:02 AM PDTHazardous Seas WarningMFR52 hr
May 18, 2:02 PM PDTWind AdvisoryMFRJackson, Klamath, Lake35 hr

Nearby

High Wind Warnings in Oregon, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.